Alert archive / Oregon / Freeze Warnings in 2011
Freeze Warning 20, NWS Medford, OR
NWS Medford, OR issued this freeze warning at Oct 24, 2011, 3:32 AM PDT for Curry County, Jackson County, Josephine County, Oregon; Siskiyou County, California. It took effect at Oct 25, 2011, 2:00 AM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2011, 3:32 AM PDT (10:32 UTC)
- In effect from
- Oct 25, 2011, 2:00 AM PDT
- Expired
- Oct 25, 2011, 9:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Medford, OR
Counties Siskiyou County, CA, Curry County, OR, Jackson County, OR, Josephine County, OR
The radar
The Medford radar (KMAX), 47 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.5 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1893 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -69 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this freeze warning went out at Oct 24, 3:31 AM PDT, 1 minute earlier.
Area forecast discussion, Oct 24, 3:31 AM PDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
331 AM PDT MON OCT 24 2011
.DISCUSSION...A WEAK COLD FRONT WILL CONTINUE TO PUSH SOUTH AND
EAST OF THE AREA TODAY. WITH THE ADDED ONSHORE AND UPSLOPE FLOW
INTO THE CASCADES AND NORTHERN SISKIYOUS...THERE WILL BE PLENTY OF
STRATUS AROUND EARLY THIS MORNING AND PERHAPS A BIT OF DRIZZLE
ALONG NORTH AND WEST FACING SLOPES. HOWEVER...MUCH COOLER AND
DRIER AIR WILL ADVANCE INTO THE AREA LATER THIS MORNING AND
ESPECIALLY THIS AFTERNOON...RESULTING IN CLEARING. EXPECT ABOUT
5-10 DEGREES OF COOLING FROM YESTERDAY...EXCEPT RIGHT ALONG THE
NORTH COAST AND UMPQUA BASIN WHERE TEMPERATURES WILL BE SIMILAR TO
YESTERDAY. OFFSHORE FLOW WILL ALLOW STRONG...GUSTY WINDS TO
PERSIST OVER THE COASTAL WATERS.
SURFACE HIGH PRESSURE WILL BUILD IN TONIGHT WITH CLEAR SKIES OVER
MOST OF THE AREA. WINDS IN THE VALLEYS WILL BECOME LIGHT ALLOWING
TEMPERATURES TO FALL RATHER QUICKLY AFTER DARK. WITH THE LONGER
NIGHTS TEMPERATURES WILL FALL TO NEAR OR BELOW FREEZING FOR MANY
WEST SIDE VALLEY LOCATIONS BY EARLY TUESDAY MORNING. THIS WILL BE
THE FIRST FROST/FREEZE OF THE SEASON AND ADVISORIES/WARNINGS HAVE
BEEN HOISTED. DRY COOL WEATHER IS EXPECTED TUESDAY WITH SUNSHINE.
EVEN COLDER TEMPERATURES ARE EXPECTED TUESDAY NIGHT INTO WEDNESDAY
MORNING...SO ADDITIONAL HEADLINES MAY BE REQUIRED. LOWS WILL BE IN
THE TEENS TO LOWER 20S OVER THE EAST SIDE WITH WEST SIDE VALLEYS
IN THE UPPER 20S TO LOWER 30S.
AN UPPER RIDGE OVER THE AREA WEDNESDAY WILL KEEP DRY WEATHER IN
THE FORECAST. A WEAKENING UPPER TROUGH WILL APPROACH FROM THE
NORTH AND WEST WEDNESDAY AFTERNOON AND NIGHT...BUT AT THIS TIME
RAINFALL LOOKS LIMITED AND WOULD LIKELY BE CONFINED TO JUST THE
NORTHERN REACHES OF THE COASTAL WATERS AND POINTS NORTH. DID NOT
MAKE MANY CHANGES TO THE EXTENDED. MODELS CONTINUE TO POINT TOWARD
A COLD FRONT REACHING THE COAST SOMETIME LATE FRIDAY OR FRIDAY
NIGHT. BUT STRENGTH DETAILS REMAIN AND THE LATEST GFS/ECMWF HAVE
WEAKENED THE FRONT CONSIDERABLY FROM PREVIOUS RUNS.
&&
.AVIATION...THE FRONT MOVING THROUGH THIS MORNING HAS DISTURBED
THE MARINE LAYER ENOUGH TO KEEP VFR AT NORTH COAST TERMINALS LIKE
KOTH OVERNIGHT. SOUTH OF CAPE BLANCO...OFFSHORE FLOW IS ALSO
PROVIDING VFR FROM GOLD BEACH SOUTH TO BROOKINGS. EXPECT VFR THE
REST OF THE DAY ALONG THE COAST. IT IS A DIFFERENT STORY INLAND
WHERE UPSLOPE MOISTURE IS CAUSING STRATUS FROM THE UMPQUA BASIN
SOUTHWARD TO THE ROGUE VALLEY. EXPECT A MIX OF VFR AND MVFR
CEILINGS (2-4KFT) FROM KRBG TO KMFR. LOCAL MOUNTAIN OBSCURATIONS
ALONG WITH PATCHY DRIZZLE WILL OCCUR OVER THE UMPQUA DIVIDE AND
THE CASCADES, SISKIYOUS AND COAST RANGES. SOME SPILLOVER WILL ALSO
OCCUR INTO PORTIONS OF WESTERN KLAMATH COUNTY AND SISKIYOU COUNTY
WHERE CEILINGS MAY BRIEFLY LOWER TO MVFR FOR A FEW HOURS THIS
MORNING (KLMT...KSIY...AND KMHS). THE FAR EAST SIDE SHOULD REMAIN
VFR TODAY.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FROST ADVISORY FROM 2 AM TO 9 AM PDT TUESDAY FOR ORZ023-025.
FREEZE WARNING FROM 2 AM TO 9 AM PDT TUESDAY FOR ORZ024-026.
CA...FREEZE WARNING FROM 2 AM TO 9 AM PDT TUESDAY FOR CAZ081-082.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 PM PDT TUESDAY FOR
PZZ356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 PM PDT TUESDAY
FOR PZZ356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 8 AM THIS MORNING
TO 5 PM PDT TUESDAY FOR PZZ350.
GALE WARNING UNTIL 11 PM PDT TUESDAY FOR PZZ376.
HAZARDOUS SEAS WARNING UNTIL 11 PM PDT TUESDAY FOR PZZ376.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT TUESDAY FOR
PZZ370.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT TUESDAY
FOR PZZ370.
SPILDEHazardous weather outlook, Oct 23, 5:21 PM PDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 521 PM PDT SUN OCT 23 2011 CAZ080>082-ORZ024-026-241300- WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY- SOUTH CENTRAL SISKIYOU COUNTY- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- 521 PM PDT SUN OCT 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA AND SOUTHWEST OREGON. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FREEZE WATCH IS IN EFFECT LATE MONDAY NIGHT THROUGH EARLY TUESDAY MORNING...PLEASE SEE THE LATEST MESSAGE FOR THE LATEST DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 3:32 AM PDT | Frost Advisory | MFR | Coos, Curry, Douglas, Jackson, Josephine | 29 hr |
| Oct 24, 1:57 PM PDT | Freeze Watch | MFR | Coos, Curry, Douglas, Jackson, Josephine | 13 hr |
Nearby
Freeze Warnings in Oregon, 2011Freeze Warnings in California, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.